Alert archive / Kansas / Red Flag Warnings in 2017
Red Flag Warning 27, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Dec 10, 2017, 10:32 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2017, 10:32 AM CST (16:32 UTC)
- Expired
- Dec 10, 2017, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4294 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS83 KGLD 101632 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 932 AM MST Sun Dec 10 2017 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-102300- /O.NEW.KGLD.FW.W.0027.171210T1632Z-171210T2300Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 932 AM MST Sun Dec 10 2017 /1032 AM CST Sun Dec 10 2017/ ...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028... 029...041...042...079...080...081...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 4 PM MST /5 PM CST/ this afternoon. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
1 follow-up statement
265 WWUS83 KGLD 102100 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 200 PM MST Sun Dec 10 2017 COZ252>254-KSZ001-013-027>029-041-042-NEZ079-110600- /O.CAN.KGLD.FW.W.0027.000000T0000Z-171210T2300Z/ /O.NEW.KGLD.FW.W.0028.171211T1800Z-171212T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Gove-Greeley- Wichita-Dundy- 200 PM MST Sun Dec 10 2017 /300 PM CST Sun Dec 10 2017/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...028...029...041...042...079... 252...253 AND 254... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...028...029... 041...042...079...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Monday. The Red Flag Warning has been cancelled. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove... Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ002>004-014>016-NEZ080-081-110600- /O.CAN.KGLD.FW.W.0027.000000T0000Z-171210T2300Z/ /O.NEW.KGLD.FW.A.0023.171211T1800Z-171212T0000Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Hitchcock- Red Willow- 300 PM CST Sun Dec 10 2017 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014... 015...016...080 AND 081... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...015... 016...080 AND 081... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect Monday afternoon. The Red Flag Warning has been cancelled. * Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... Fire Weather Zone 003 Decatur...Fire Weather Zone 004 Norton... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 20 to 30 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Dec 10, 10:13 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 10, 10:13 AM CST, 19 minutes before
Area Forecast Discussion National Weather Service Goodland KS 913 AM MST Sun Dec 10 2017 .UPDATE... Issued at 913 AM MST Sun Dec 10 2017 Forecast overall in great shape...update issued though to catch temp trend since sunrise. Temps on the rise under full sunshine w/ little to no change in area Td's. This is giving many locales RH values of 20 percent or lower. Winds look to remain below Red Flag criteria at this time and will have to monitor...but can't rule out isolated spots hitting before winds subside this afternoon. With temps forecasted to be in the lower to mid 60s today...have included record high temp info below in the Climate section. Some spots have upper 60s for highs and may come close by a few degrees. && .SHORT TERM...(Today through Tuesday night) Issued at 245 AM MST Sun Dec 10 2017 Today-tonight...widespread sunshine today with perhaps a few mid and/or high clouds moving down from the north tonight. 850mb temperatures warm about 3F (west) to 9F (east) supporting highs in 60 to 65 degree range. Low temperatures in the low 20s to low 30s. Winds today from the northwest around 15 mph with some higher gusts. For tonight a west wind around 10 mph through midnight then increasing slightly after midnight ahead of approaching cold front. Monday-Monday night...some cooler air backs into the area during the day with 850mb temperatures dropping about 7F (west) to 13F (east). This would support highs in the low to mid 50s which is currently advertised in the forecast. Low temperatures in the upper teens to low 20s. Northwest winds increase into the 20 to 25 mph range with higher gusts by late morning and continue through mid to late afternoon...mainly along and east of the CO/KS border. Tuesday-Tuesday night...should see a few more mid level clouds compared to past few days with daytime winds from the northwest around 10 mph. 850mb temperatures warm about 5F to 7F across the area supporting highs in the mid 50s to around 60 which is currently advertised in the forecast. Low temperatures above normal with low 20s to around 30. .LONG TERM...(Wednesday through Saturday) Issued at 224 AM MST Sun Dec 10 2017 Through the next week several shortwaves will move through the central plains. The first Wednesday night and the second one Saturday morning. These will bring in brief cooler air, dropping our max daily temps for Thursday and Saturday near 50. While Friday and Sunday we will have slight warming with mid to upper 50s. Lows will be in the 20's for the extended period. Even with the shortwave passages, winds aren't expected to go over 20 mph through the extended period. No pops in the extended forecast. Expecting an uneventful weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 245 AM MST Sun Dec 10 2017 For KGLD and KMCK, vfr conditions through the period. Northwest winds gusting around 20kts expected at both terminals today decreasing by 23z. For tonight am expecting a west wind around 10kts through midnight then increasing slightly and veering to the west-northwest at speeds of 12-15kts. && .FIRE WEATHER... Issued at 245 AM MST Sun Dec 10 2017 For today near critical fire weather conditions will exist across the entire Tri-State area with relative humidity values below 15 percent. Northwest winds around 15 mph with some higher gusts are also expected. On Monday critical and near critical fire weather conditions are expected generally along and west of a line from near Benkelman Nebraska to Goodland and Russell Springs Kansas. The best chance for critical fire weather conditions to be met will be from near Yuma and Burlington Colorado to Tribune Kansas. && .CLIMATE... Issued at 913 AM MST Sun Dec 10 2017 Record high temperatures for today...December 10th: Goodland KS 71/1975 McCook NE 67/1957 Burlington CO 76/1939 Hill City KS 70/1990 Colby KS 74/1996 Tribune KS 72/1996 Yuma CO 68/1996 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...99 LONG TERM...EV AVIATION...99 FIRE WEATHER...99 CLIMATE...JN
Hazardous weather outlook, Dec 10, 3:45 AM CST, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 245 AM MST Sun Dec 10 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 245 AM MST Sun Dec 10 2017 /345 AM CST Sun Dec 10 2017/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Near critical fire weather conditions are expected across the entire Tri-State area today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... On Monday critical and near critical fire weather conditions are expected generally along and west of a line from near Benkelman Nebraska to Goodland and Russell Springs Kansas. The best chance for critical fire weather conditions to be met will be from near Yuma and Burlington Colorado to Tribune Kansas. Outdoor burning is highly discouraged. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:00 PM CST | Fire Weather Watch | GLD | Decatur, Graham, Norton, Rawlins, Sheridan, Thomas | 12 hr |
| Dec 10, 4:01 PM CST | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 26 hr |
Nearby
Red Flag Warnings in Kansas, 2017Red Flag Warnings in Colorado, 2017Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.